My 7 year old son was diagnosed with ADHD when he was 4 and has been taking strattera! We added resperidal to try and help his moods last winter. After needing to increase it and having him wet during the day we switched to abilify! I think it is working somewhat although he still has his meltdowns!
The dr prescribed concerta now along with the abilify and dropping the strattera. This morning is the first time with it and he is very evry happy, loud, not really concentrating well and he is only taking 19mg. What should I do i can't reach his dr until monday!! Thanks for your help!
First I think a child is to young to be taken medicines at the age of 4 and most good doctors wouldn't even think of a child being ADHD at the age of 4.
Have the doctors looked at everything that is going on in your son life and check him for everything.There are things that go with ADHD and ADD and doctors don't always look at all of them and check for them.
Have you looked at all the side effects of the medicines your son has been on?
My son was on conerta and adderall (adderrall) and both of them can cause seizures and since 2006 he has had seizures and still is.And now we have to worry about those to.And the doctors thinks he has lennox gastaut syndrome.
The doctors will tell you that you will have to give it some time and see if it works ,because it will take some time since he just started the Concerta.
These drugs are like speed and wish I had never put my son on them and wish other parents would do the same. People on the street like them because they give them a high and make them happy for a short time,until they need there next fix.The one thing that has helped my son was Vitamins B6 and Omega 3 with fish oil in them once a day.he seems to be able to do his work better with his teacher witch comes to my home for 2 hours after School because he cant go to school right now.The doctors also put him on blood pressure pills to help him not be so stress out.
look at everything that you can that runs on both sides of the family if you can.
Hey, you made it (hopefully) through to Monday. Doctors typically start out medication on the low side and than adjust upward based on parent communication. So having communication with your doctor is very important. Good Luck
I'll have to agree with dollyn. I only used Concerta for a short period of time, but I am regretting it still. I was 17 when I started them and the sx became chronic (tics), so I won't even think about what the effect would be for a child.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST